Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 73, NWS Shreveport, LA

August 15, 2017Smith County, Wood County, Texas

NWS Shreveport, LA issued this river flood warning at Aug 15, 2017, 10:29 AM CDT for Smith County, Wood County, Texas. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Aug 15, 2017, 10:29 AM CDT (15:29 UTC)
Expired
Aug 22, 2017, 9:08 AM CDT
In force
7 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Smith County, TX, Wood County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 163 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River near Mineola (MLAT2). The gauge peaked at 15.99 ft at Aug 17, 2017, 5:00 PM CDT.

actionminormoderate101508/1508/1608/1708/1808/1908/2008/2108/2208/23
Action stage
13.5 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

838 
WGUS44 KSHV 151529
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
1029 AM CDT Tue Aug 15 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-161529-
/O.NEW.KSHV.FL.W.0073.170815T1529Z-170816T2000Z/
/MLAT2.1.ER.170815T1425Z.170815T1800Z.170816T0200Z.NO/
1029 AM CDT Tue Aug 15 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Sabine River Near Mineola, Texas.
* until Wednesday afternoon...or until the warning is cancelled.
* At 1015 AM Tuesday the stage was 14.1 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 14 feet. 
* Forecast...Expect little change through this Tuesday 
  evening as the Sabine River crests just slightly above 
  flood stage.  The river will recede below flood stage during
  early Wednesday.
* Impact...Minor lowland flooding.  Move livestock to higher
  ground.  Expect boat ramp overflow.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

VIII.
7 follow-up statements
741 
WGUS84 KSHV 161559
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1059 AM CDT Wed Aug 16 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-171559-
/O.EXT.KSHV.FL.W.0073.000000T0000Z-170818T1630Z/
/MLAT2.1.ER.170815T1425Z.170817T0000Z.170817T2230Z.NO/
1059 AM CDT Wed Aug 16 2017

...The flood warning extended until Friday morning...The flood 
warning continues for
  the Sabine River Near Mineola, Texas
* until Friday morning...or until the warning is cancelled.
* At 1015 AM Wednesday The stage was 15.3 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 14 feet. 
* Forecast...The river will continue rising to near 15.4 feet by this
  Wednesday evening. The river will fall below flood stage Thursday
  afternoon.
* Impact...at 16.0 feet...Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

VIII.
927 
WGUS84 KSHV 171510
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1010 AM CDT Thu Aug 17 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-181510-
/O.EXT.KSHV.FL.W.0073.000000T0000Z-170820T1330Z/
/MLAT2.1.ER.170815T1425Z.170817T1400Z.170819T1930Z.NO/
1010 AM CDT Thu Aug 17 2017

...The flood warning extended until Sunday morning...The flood 
warning continues for
  the Sabine River Near Mineola, Texas.
* until Sunday morning...or until the warning is cancelled.
* At 915 AM Thursday the stage was 15.8 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 14 feet. 
* Forecast...The river will crest near 15.8 feet during much of this
  Thursday.
* Impact...at 16.0 feet...Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

VIII.
379 
WGUS84 KSHV 181452
FLSSHV


Flood Statement
National Weather Service Shreveport LA
952 AM CDT Fri Aug 18 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-191452-
/O.EXT.KSHV.FL.W.0073.000000T0000Z-170820T1800Z/
/MLAT2.1.ER.170815T1425Z.170818T0000Z.170820T0000Z.NO/
952 AM CDT Fri Aug 18 2017

...The flood warning extended until Sunday afternoon...The flood 
warning continues for
  the Sabine River Near Mineola, Texas.
* until Sunday afternoon...or until the warning is cancelled.
* At 915 AM Friday the stage was 15.7 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 14 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  Saturday evening.  Also the Sabine River crested at 16 feet during
  Thursday evening.
* Impact...at 16.0 feet...Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

VIII.
599 
WGUS84 KSHV 191304
FLSSHV


Flood Statement
National Weather Service Shreveport LA
804 AM CDT Sat Aug 19 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-201303-
/O.EXT.KSHV.FL.W.0073.000000T0000Z-170820T2200Z/
/MLAT2.1.ER.170815T1425Z.170818T0000Z.170820T0400Z.NO/
804 AM CDT Sat Aug 19 2017

...The flood warning extended until Sunday afternoon...The flood 
warning continues for
  the Sabine River Near Mineola.
* until Sunday afternoon...or until the warning is cancelled.
* At  7:15 AM Saturday The stage was 15.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...at 16.0 feet...Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

25
626 
WGUS84 KSHV 201304
FLSSHV


Flood Statement
National Weather Service Shreveport LA
804 AM CDT Sun Aug 20 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-211304-
/O.EXT.KSHV.FL.W.0073.000000T0000Z-170824T1200Z/
/MLAT2.1.ER.170815T1425Z.170818T0000Z.170823T1800Z.NO/
804 AM CDT Sun Aug 20 2017

...The flood warning extended until Thursday morning...The flood 
warning continues for
  the Sabine River Near Mineola.
* until Thursday morning...or until the warning is cancelled.
* At  7:15 AM Sunday The stage was 15.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday early afternoon.
* Impact...at 16.0 feet...Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

25
498 
WGUS84 KSHV 211257
FLSSHV


Flood Statement
National Weather Service Shreveport LA
757 AM CDT Mon Aug 21 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-221257-
/O.EXT.KSHV.FL.W.0073.000000T0000Z-170823T0200Z/
/MLAT2.1.ER.170815T1425Z.170818T0000Z.170822T0800Z.NO/
757 AM CDT Mon Aug 21 2017

The flood warning continues for
  the Sabine River Near Mineola.
* until Tuesday evening...or until the warning is cancelled.
* At  7:15 AM Monday The stage was 14.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow.
* Impact...at 16.0 feet...Expect flooding of low river bottoms with 
  secondary roadways along with picnic and recreational areas 
  becoming inundated as well. Ranchers should move cattle and 
  equipment to higher ground.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

25
032 
WGUS84 KSHV 221408
FLSSHV


Flood Statement
National Weather Service Shreveport LA
908 AM CDT Tue Aug 22 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC423-499-221438-
/O.CAN.KSHV.FL.W.0073.000000T0000Z-170823T0200Z/
/MLAT2.1.ER.170815T1425Z.170818T0000Z.170822T0500Z.NO/
908 AM CDT Tue Aug 22 2017

The flood warning is cancelled for
  the Sabine River Near Mineola.
* At  8:15 AM Tuesday The stage was 13.4 feet. 
* Fell below flood stage at 12:00 AM Tuesday.
* Flood stage is 14.0 feet. 
* Forecast...The river will continue to fall to 12.0 feet by tomorrow
  morning.
* Impact...at 14.0 feet...Expect flooding of secondary roadways with 
  picnic and recreational areas flooded as well.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 15, 6:45 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 15, 6:45 AM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
645 AM CDT Tue Aug 15 2017

.AVIATION...
For the 15/12z TAFs, extensive mid-level cloud deck will continue
to affect all TAF sites for the duration of the period. Some
scattered instances of MVFR ceilings have been observed in East
Texas, including at KTYR. Any low clouds should quickly lift by
15/15z. Isolated to widely scattered diurnal convection is
possible after 15/17z, mainly southeast of a line from Toledo Bend
Dam to KMLU. Model guidance suggests that low stratus may affect
terminals along and south of Interstate 20 late in the period.
However, confidence is not high at this time.

/09/

&&

.PREV DISCUSSION... /issued 503 AM CDT Tue Aug 15 2017/

DISCUSSION...
The morning GOES-R satellite imagery depicts an extensive AC shield
developing across much of the region this morning, between a pair of
shortwave troughs, one of which is helping to drive sct convection
over Nrn and Cntrl AR, and the second over the TX/OK Panhandles, and
the weak ridging aloft that has developed along the Nrn Gulf coast.
Meanwhile, the morning sfc analysis reveals our stationary front still
residing along the Red River of Srn OK/N TX extending E into far Srn
AR, which has shown signs of drifting N over the last few hours. The
short term progs are in good agreement with this sfc bndry lifting N
out of the forecast area by midday, with this bndry and the secondary
shortwave over the Panhandle region maintaining the sct convection N
of the area this afternoon over Ern OK/Ncntrl AR. The progs are also
suggesting that the AC shield will persist today, and thus limiting
the extent of max temps this afternoon, mainly in the lower to mid
90s, despite the very warm 09Z temps noted areawide attm. Despite the
wet grounds from the recent heavy rains, mixing will be limited today,
but believe that Heat Advisory criteria this afternoon will be
marginal over portions of E TX/Wrn LA given the extensive AC canopy
expected to linger. Meanwhile, the progs continue to suggest a
weakness aloft rounding the Wrn periphery of the upper ridge, which
should help trigger sct convection late this morning through the
afternoon over Srn and Ern LA, some of which may affect the SE zones
mainly this afternoon. Have maintained low to mid chance pops for
these areas, tapering pops to slight chance for the Lower Toledo Bend
Country across Ncntrl LA.

The Gulf Coast ridge will continue to build W into Cntrl and SE TX
Wednesday, although isolated to widely sct convection will remain
possible along the outer rim of the ridge over Deep E TX and the
Srn/Ern sections of Ncntrl LA. However, increasing subsidence and a
reduction in the AC cigs should result in hotter max temps over a
larger portion of the area, with limited mixing given PW's of 1.8-2.0+
inches resulting in heat indices reaching Heat Advisory criteria over
a larger portion of the area. The progs depict the ridge amplifying
from TX along the Gulf coast Thursday, which should result in the
expanding heat over much of the region. A fly in the ointment though
is the broad upper troughing noted on the Great Basin this morning,
which will shift E into the Rockies late tonight and across the Plains
Wednesday. Sct convection should fire Wednesday afternoon ahead of the
trough along the Srn extention of this trough and near the attendant
sfc front over Cntrl and NE OK, with the convection possibly
congealing into a line along associated mesoscale bndrys and affect
portions of N TX, extreme SE OK, and adjacent Wrn AR before weakening
Thursday morning. Have continued mention of low to mid chance pops
late Wednesday night/Thursday morning across the far NW zones, which
may build a tad farther S into extreme NE TX/SW AR Thursday afternoon
atop the flattening ridge.

The ridging aloft remains progged to continue retrograding W Friday
becoming centered over TX, as weak shortwave energy in the NW flow
begins to drop SE ahead of an amplifying trough over the Plains and
upper Midwest. This should aid in the development of sct convection
over the Nrn and Ern half of the region, potentially enhanced during
peak heating/instability. Weaknesses aloft may linger this
weekend/early next week over the Nrn and Ern zones along the outer
periphery of the TX ridge thus focusing sct convection each day.
However, temps look to remain near climo through the weekend and the
end of the extended period.

Prelims to follow below...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  94  78  95  78 /  10  10  10  10
MLU  92  75  93  76 /  30  10  20  10
DEQ  91  74  93  75 /  20  10  10  30
TXK  92  76  93  77 /  10  10  10  10
ELD  92  76  93  76 /  20  10  10  10
TYR  94  78  95  78 /  10  10  10  10
GGG  94  78  94  78 /  10  10  10  10
LFK  95  77  95  78 /  10  10  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15/09
Hazardous weather outlook, Aug 15, 5:54 AM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
554 AM CDT Tue Aug 15 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
554 AM CDT Tue Aug 15 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Isolated to scattered showers and thunderstorms will be possible
today, mainly over the southern and eastern sections of
Northcentral Louisiana. Brief heavy rainfall and locally gusty
winds will be possible in the stronger storms, before they
diminish this evening with the loss of heating. Otherwise,
afternoon temperatures will climb into the lower and mid 90s
areawide. When combined with the high humidity, afternoon heat
indices will range from 100 to 105 degrees.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated to widely scattered showers and thunderstorms will remain
possible Wednesday afternoon over the southeast sections of
Northcentral Louisiana. However, scattered showers and
thunderstorms will increase over Southeast Oklahoma and Southwest
Arkansas Thursday near an upper level disturbance and associated
weak surface front, before increasing across portions of North
Louisiana Friday through the weekend as additional upper level
disturbances slide southeast around an area of high pressure
centered over Texas. Locally gusty winds and brief heavy rainfall
will be possible in the stronger storms each day. However,
afternoon temperatures will climb into the mid 90s over much of
the region each day. When combined with the high humidity, heat
indices will near or exceed 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, should not be needed today or tonight.

15

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.